Want To Stop Adderall(adderrall), Will I Get Sick?
I have been on 60 mg of Adderall (adderrall) daily for about 3 years now.
I recently learned that the chronic fatigue and adult ADD the doc thought I had was actually Multiple Sclerosis.
The Adderall (adderrall) makes the tremors much worse so I wanted to cut down and then figured I will just quit taking it altogether.
My question is if I have only taken the prescribed amount (60 mg once a day), will I have any bad side effects? Like withdrawl (withdrawal) you would get if you were on pain pills for a few months then just stopped one day?
I actually never liked the docs dose which was 60 mg in am and 30 mg at mid-day. I noticed that I was really shaky and more confused with higher doses of Adderall (adderrall). I told him I took the afternoon pill, then I ended up with all this extra Adderall (adderrall) that I'll never use and I told him, I can't stand the drug.
Since my last visit it's confirmed I have MS and I don't see the pdoc for aanother 2 months. I want to just stop Adderall (adderrall) but I don't want to be withdrawal sick.
Being really sick with the MS, I can't tell if I'm withdrawl (withdrawal) sick or having more MS complications.
What would happen if I just stopped Adderall (adderrall)? Do I have to taper down or can I just quit? My doc says I shouldn't have any prob because I never upped the dose on my own which is true. But I keep reading that people get WD's when stopping. Thanks
Ummm, I can understand why you might not trust your doctor if he confused chronic fatigue and ADD with MS. Good news is that there are some new meds out there for MS that are really helpful. Also just knowing whats really going on with you should be a major help. What kind of a doctor were you seeing anyway?
My personal feeling would be to agree with your doctor. Adderall (adderrall) is basically out of your system at the end of the day. I guess you could switch to the left over 30mg pills for a few days. Normally, someone with ADD can just stop. What I am not sure about is that if you really didn't have ADD, then the adderall (adderrall) should have left you kind of wired (maybe it did) - in which case coming off of it I would think could be more difficult. That makes me think you should try tapering down. Actually, I think you need a professional opinion from someone who understands this.
LOL!! I have been struggling with doctors for 10 years!
They were always treating each symptom as it's own problem, no one put the bigger picture together including myself. I guess because I don't have contant horrible headaches I never thought it was a neurological issue.
I was prescribed 60 mg in the am but as the disease worsed over the past 6 months, I've cut that down to 30 mg and some days don't take it all. It makes the confusion worse, much worse. Almost to the point of feeling like I've had a stroke because I have trouble thinking, talking, and with coordination.
I didn't know if flat out stopping Adderall (adderrall) would make me feel sick? I'm already so sick it would be hard to tell what is disease and what is from going off a medication. The neurologist said it doesn't help my MS but on the other hand realized I needed it to have enough energy to get out of bed.
That was 18 days ago, today things are much worse and I don't get out of bed so I don't have any need for the Adderall (adderrall). I think the pdoc who wrote it did think I had some ADD symptoms because back then focus and concentration were very difficult.
I never had enough time with him to go through my list of 53 symptoms so I see why no connection was ever made.
Plus I tend to not complain and push through things which ultimately was what got me to this point.
Unfortunately the neurologist I was sent to dropped the ball and is not getting more tests or even returning my calls. I see my family doc today to start the process all over.
That's a whole different story, don't get me started.
The Adderall (adderrall) did make me feel weird at first and there was a lot of adjusting the dose. My doc then let me decide to take the afternoon or dose or not depending on how I felt. I developed a tremor which became noticeable 3 months ago and has gotten much worse in the past 6 weeks. The Adderall (adderrall) does NOT help that.
I don't see the p doc anymore, out of money and cannot drive anymore. My family doc doesn't know if stopping Adderall (adderrall) will make me sick or not. I should say "sicker".
The Adderall (adderrall) only helped for 5 hours, then 3 hours, then got to the point some days it helped some days I took it and went back to sleep. The fatigue from MS is unlike any other, It can't be treated in some cases and now I see why.
OK I guess I'll just not take it anymore and see if I feel any worse than I do now. thanks!
Couple of quick thoughts.
"The Physicians Desk Reference places the maximum recommended dose of Adderall (adderrall) for the treatment of ADHD at 40 mg per day. For narcolepsy, doses up to 60 mg per day may be used." I thought that you were taking a large dose. You really probably need to know if your doctor thought it was for narcolepsy or ADD. You might want to visit this adult site for ADD. Its got a ton of good info. The site is - http://jeffsaddmind.com/for-first-time-visitors
By the way, just saw an article on how vitamin D3 helps with MS. I think its worth reading. Its - http://www.medicalnewstoday.com/articles/218144.php
Hope some of this helps and that you can find a doctor who can put all of this together for you. Best Wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.